Hi everyone, today’s post is a pretty personal one. I’ve been meaning to write this post for a while now but just haven’t had the time really, or the motivation!
So mid 2017 my doctor put me on a medication called Citalopram. I mainly went on this for a bit of anxiety, a bit of down mood and to help settle/calm my stomach. I started off on a low dose, and gradually went up a bit higher. The highest dose I was on was 25mg which is actually quite a low dose I believe. When I first went on it my mood was all over the place. One minute I would be okay, then next I’d be in tears. It was a bit of a roller coaster. Once the tablets FINALLY settled, which was about 6-8 weeks, I felt a bit better. I definitely still had my fair share of off days but it was good that the medication was finally settled. I was on these for about a year, and I felt they weren’t helping me AT ALL with anxiety, in fact my anxiety was getting much worse.
It is now mid 2018. I went to the doctors and asked them to put me on a different type of antidepressant as the ones I was on weren’t helping me. Though the only great thing about them was that I had no noticeable side effects. My doctor put me on a type of antidepressant called Desvenlafaxine, and my god, it was horrible.
When I weaned off my old tablets then stopped, I got really ill (extremely bad nausea, couldn’t eat or go out anywhere, bad anxiety, depression, fatigue), a couple days later I started the new tablets on half a dose, and they were just as bad. I was on half a dose for a week, then on a full dose by the second week, as per doctors orders.
I was on these tablets for a whole 6 weeks and my symptoms and side effects were not going away at all. I was fully blown nauseous for the whole time, super anxious, fatigued and I still had to go to work through all of this which was so difficult. All I did in this time was work, drive, sleep. I wasn’t eating much throughout this time as I felt so sick constantly, so I ended up losing weight without trying.
It got to the 6 week mark and I begged my doctor to take me off this medication as I was struggling so much. I weaned off these, I felt a bit better after lowering my dose. Then I stopped them, and all hell broke loose.
I stopped them just after moving into our new house, so luckily I had a small amount of time off. I was so sick after stopping the medication. I couldn’t do anything. All I could do was lie down. I couldn’t even get up and walk around because if I did my nausea would hit bad and I’d be dry heaving – I never actually vomited but I was very close. I don’t deal well with nausea at all. During this time I was so nauseous, fatigued, having heart palpitations and brain zaps. The heart palpitations and brain zaps settled down after the first 1-2 weeks, but the nausea and fatigued continued.
More than 3 months after stopping this medication I still get nausea, fatigue, anxiety and depression. Due to the nausea and anxiety I have lost even more weight without trying. So many people have commented about it, and I honestly don’t know what to say when this comes up.
This has been the worst experience I have ever had and I wouldn’t wish it upon anyone. Desvenlafaxine has been the worst medication I have ever been on in my entire life, and I wish I never went on it, as I am still suffering to this day.
Thank you for reading my story – I would love if you could comment your experiences below. If you’re too uncomfortable to do that, please feel free to send me a direct message/private message on Twitter and we can have a chat.